On the Converse of Caristi's Fixed Point Theorem

Volume 52 / 2004

Szymon Głąb Bulletin Polish Acad. Sci. Math. 52 (2004), 411-416 MSC: Primary 47H10, 54H25; Secondary 03E50. DOI: 10.4064/ba52-4-7


Let $X$ be a nonempty set of cardinality at most $2^{\aleph _0}$ and $T$ be a selfmap of $X$. Our main theorem says that if each periodic point of $T$ is a fixed point under $T$, and $T$ has a fixed point, then there exist a metric $d$ on $X$ and a lower semicontinuous map $\phi :X\to {\mathbb R}_+$ such that $d(x,Tx)\leq \phi (x)-\phi (Tx)$ for all $x\in X$, and $(X,d)$ is separable. Assuming CH (the Continuum Hypothesis), we deduce that $(X,d)$ is compact.


  • Szymon GłąbInstitute of Mathematics
    Technical University of /L/od/x
    Al. Politechniki 11
    90-924 /L/od/x, Poland
    nstitute of Mathematics
    Polish Academy of Sciences
    /Sniadeckich 8
    00-956 Warszawa, Poland

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image